I'm 27 and slowly confronting what seems to be male pattern baldness (sped up by massive stress at age 24/25). After attempting all sorts of natural and diet based remedies I have started the propecia prescription I was given over 12 months ago.
Knowing the sexual and hormonal side effects I really didn't want to take it but thought I would give it a try sooner rather than later while I still have a respectable head of hair and see If I would be lucky and escape the side effects.
After nearly one month of ~0.6mg per day I have noticed less libido and 'weaker' sexual performance. This is at the same time when I have finally hit my stride in life in terms of in meeting and seducing women and am bloody enjoying it as part of a process of personal growth and development.
So the options are: Keep my hair through finasteride/propecia and try and deal with the side effects ( supplements/diet and more pills to improve sexual performance)
Deal with the ego challenge of going bald before age 30 and avoid having a 'pill-based' lifestyle.
I think I have a pretty whacked bald head so that is a major disincentive to just shaving it all off.
How have other guys dealt with this ego challenge (more internally than physically) and or dealt with the choice of hair vs sex brought on by propecia?
My $.02 - Embrace the bald. While not bald myself (though noticeably balding/thinning), I have not noticed it to have a significant affect on my friend's abilities when it comes to finding companionship.
Having to take pills to counter pills, to counter pills - at this age, just seems like an expensive, losing proposition that is only postponing the same decision later. Deal with it now.
Own it and keep your boners.
Does Rogaine have the same effect (or is that another name for Rogaine)?
Listen to Nick.
Maybe dump the current drug for one that doesn't have sexual side effects? (Assuming Rogaine doesn't. IDK.)
My input: Sex is much, much more than just "the act." You can get satisfaction (and give the other significant satisfaction) through all sorts of fun. However, you have indicated that you have some esteem issues with the baldness. That affects everything in life, INCLUDING the sex.
What would be ideal is if you work with a therapist to deepen your self confidence such that your lack of hair and/or your "mishapped head" is not a measuring stick for your worth. This will take longer than just a few weeks.
Perhaps consider an alternative: use the meds now for a few years, until your self-concept is different, THEN go off the meds. Remember, this isn't a decision for the rest of your life.
The other thing I'd like you to understand is that "pill popping" isn't a weakness. Think of medication as a tool you are using to direct your life in the path you want. Rather than being "reliant on meds," the meds give you more control. You are still in control and can stop using meds.
Just shave your head and get over it.
Like other guys here, if it was me, I'd embrace the bald, or at least keep the hair very very short. Sacrificing your hormonal and sexual health for a nice head of hair and the small boost in confidence seems like a bad way to go. Once you adjust to having no hair, and get over the small hit to the ego it will likely bring, you'll be right back on track with the finer sex.
Don't worry about what you think your bald head looks like; you are undoubtedly more critical of it than anyone else. Begin by buzz-cutting your hair really short for 6 months or a year and then, as it keeps thinning, go completely bald. Also, grow a short, well-groomed beard and a well-groomed moustache and it will take the emphasis off your baldness; That's what I did and it worked terrific...the groomed facial hair will add to your looks. Again, don't be so critical of your head shape, man!